MAUDE Adverse Event Report: AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER
Catalog Number 1012405-15
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant product: guide wire: hi-torque balance middleweight universal ii 300cm.Visual inspections were performed on the returned device.The reported separation was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties.Reportedly force was used when encountering resistance during removal.It should be noted that the trek rx and mini trek rx, global instruction for use states: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified lesion in the moderately tortuous right coronary artery (rca).After advancing a hi-torque (ht) balance middleweight (bmw) universal ii 300cm guide wire (gw) past the lesion without difficulty, a 2.5x15mm trek otw balloon dilatation catheter (bdc) was unpackaged and prepped without issue and was advanced over the gw and to the lesion without resistance.The lesion was successfully pre-dilated with the trek otw bdc, however, after deflation, without difficulty, the bdc was very difficult to retract over the gw.As the physician did not want to lose lesion positioning by withdrawing both devices as a single unit, the trek otw bdc was retracted over the gw against resistance.With the same gw still in place, a non-abbott stent system was advanced, the stent was deployed, and the system was withdrawn over the gw without resistance.While a half-hour delay occurred, it did not result in a health impact.There were no adverse effects.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6511896
Report Number2024168-2017-03474
Device Sequence Number16340757
Product Code LOX
UDI-Device Identifier08717648153983
UDI-Public(01)08717648153983(17)190430(10)60505G1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number1012405-15
Device Lot Number60505G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2017
Initial Report FDA Received Date04/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT MEDICAL DEVICES
Patient Age89 YR
Patient Weight75